Post Punk Kitchen Forum
http://forum.theppk.com/

Mental Health Meds Side Effect Thread
http://forum.theppk.com/viewtopic.php?f=25&t=31112
Page 5 of 5

Author:  caterpillar [ Thu Sep 01, 2016 1:14 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Ugh hugs Gunk. Pristiq stopped working for me a couple of times early on but each time I had the dose upped and things were ok again (but sounds like you weren't doing well with the side effects anyway). The longest I've gone without is about 24hrs and that was horrible. I can't even imagine going longer.

Author:  blondiefk [ Sat Sep 03, 2016 7:11 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

I went to the doctor yesterday and we switched me to citalopram instead of paroxetine. I didn't sleep ten hours. I'm still nauseous but hopefully that'll get better as the paroxetine leaves my system.

Author:  gunk [ Sat Sep 03, 2016 6:18 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

caterpillar wrote:
Ugh hugs Gunk. Pristiq stopped working for me a couple of times early on but each time I had the dose upped and things were ok again (but sounds like you weren't doing well with the side effects anyway). The longest I've gone without is about 24hrs and that was horrible. I can't even imagine going longer.


Thanks! It's slowly getting better, I'm not having much by way of brain zaps anymore, only a couple of times a day instead every 5 minutes or so. It's been about two weeks, though, so it definitely took long enough! Still feeling really emotionally unstable, but that's to be expected. Mostly I'm just trying to enjoy being in Portland visiting my love and having a holiday from work.

I'm glad to hear Pristiq is still working for you, though! I suspect it's not working so much for me because it seems as though SSRIs and SNRIs just don't really, which is unfortunate.

Author:  blondiefk [ Fri Sep 30, 2016 3:15 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

The Celexa is working really well for me with minimal side effects.

Author:  daisychain [ Sat Oct 01, 2016 11:04 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Been having to miss quite a few doses of my amitriptylline because of how tired I feel on it. I was with my new GP practice yesterday so he reduced to a teeny dose which is great because I'd hate to come off something right now with the move and this dosage wasn't available back home.

Author:  vixki [ Sat Apr 08, 2017 3:29 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

I started duloxetine/cymbalta about a week and a half ago. I take it in the evening with dinner to try to avoid side effects. At first the side effects were just feeling spacy, a little nauseous, and a bit dizzy. But those have largely calmed down now. These last few nights though I have woken up in the middle of the night with a really bad headache! I'm wondering if it is the meds. The sheet said headaches are common side effects. Anyway this is very annoying. I woke up at 4 this morning with a headache and it's still here at half 9!

Author:  vixki [ Sat Apr 15, 2017 2:04 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Ok I'm really struggling with these meds. I used to think I was immune to medication drowsiness- I can take phenergen for nausea and hayfever pills with no issues, but I am seriously so tired. I can't make it through the day. I have a constant headache that gets much worse in the evening and I'm just so so tired. Like my head weighs ten tonnes. And I'm always kinda giddy too. Like the world is spinning a bit.

Which of course is putting my health anxiety into overdrive too. What if I had these symptoms before I started the meds? I have a brain problem? Agh. And of course being tired and headachey all the time is so exhausting too.

And I have to double my dose in a week and a bit :(

Author:  Moon [ Tue May 09, 2017 3:55 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

vixki wrote:
Ok I'm really struggling with these meds. I used to think I was immune to medication drowsiness- I can take phenergen for nausea and hayfever pills with no issues, but I am seriously so tired. I can't make it through the day. I have a constant headache that gets much worse in the evening and I'm just so so tired. Like my head weighs ten tonnes. And I'm always kinda giddy too. Like the world is spinning a bit.

Which of course is putting my health anxiety into overdrive too. What if I had these symptoms before I started the meds? I have a brain problem? Agh. And of course being tired and headachey all the time is so exhausting too.

And I have to double my dose in a week and a bit :(


I am in the process of increasing my cymbalta right now.

My chronic fatigue has been bad already and this certainly isn't helping. I just slept for almost three hours and now I am groggy and nauseated.

I had the headaches too, and they mostly went away after about 4 weeks. My nausea mostly improved also. The fatigue, sleep disturbances, and extreme sweating have been more problematic.

That said, I did have to start taking the pills in the morning instead of before bed. The sleep disturbances and waking up to soaking wet PJs and sheets (from the sweat, and I do mean SOAKING) were too much.

Author:  vixki [ Wed May 10, 2017 3:10 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Moon, we have similar experiences I think! I have been super sweaty at night too and I wasn't sure if it was the weather, my hormones being weird, or the pills.

I take them in the evening so that I can take them with food to avoid nausea but maybe I'll change that once they've settled down a bit. How do you change timings of a pill to morning? Maybe that's a silly question. But would you, say, take one Monday night as usual and then one Tuesday morning? Or one Monday night and then none till Wednesday morning?

I hope the fatigue eases for you soon.

Author:  LFL [ Thu May 11, 2017 9:52 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Can you ask your prescribing doctor that question Vixki? The answer might depend on your condition and dosage.

Author:  vixki [ Fri May 12, 2017 2:13 am ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Yeah, I don't even know when I'm next seeing him. It's a "wait till you get a letter in the post" situation. Mental health care is messed up here.

Author:  vixki [ Sun May 28, 2017 4:56 pm ]
Post subject:  Re: Mental Health Meds Side Effect Thread

Well I'll update on the Cymbalta. I think to be honest it is helping. My mood is better than it was a few months ago. I still have bad days, but not so often. Pain wise it has done absolutely nothing which is a shame but I catch myself feeling happy sometimes now and it's such a weird feeling I end up stopping and marvelling for a while at it. So that's good.

I'm still sooo tired though. I'm ok if I keep active, which I guess helps anxiety/depression too? But if I stop, that's it, I'm sleepy. Today I did nothing much except sit on my butt in the car for hours, sit through a family members church service, and then sit in the car again, and I was struggling not to fall asleep the whole time. And it's so difficult too, it's not just tiredness but I actually will fall asleep if I'm not careful. I have to go for little walks to wake myself up. I have found myself eating junk too because of it - sweets/candy, because I assume that the tiredness is low blood sugar and try for an energy boost, but I'm pretty sure it's the meds.

On the positive side I fall asleep so much faster at night though! It'd just be nice to be able to sit for half an hour and stay awake. I'm glad I'm not at university anymore as it'd be impossible!

Page 5 of 5 All times are UTC - 6 hours [ DST ]
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group
http://www.phpbb.com/